question-icon

Suggest Medication For TSH Level Of 8.31

default
Posted on Mon, 15 Sep 2014
Question: My TSH test shows TSH level of 8.31. How to normalize it ?
doctor
Answered by Dr. Deepika Patil (20 minutes later)
Brief Answer:
needs to take levothyroxin

Detailed Answer:
Hi Sir,

Welcome to HealthcareMagic .

Your tsh is high means you are suffering from hypothroidism I.e low thyroid hormone in body. Before starting treatment you need to get free T3 and T4 levels done . Which will support the diagnosis of hypothroidism and also guide in adjusting dose.

You need to consult your doctor as levothyroxin is prescription drug. Initially started at average dose according to T3 and T4 values and later titered as per your response . Also to find out cause of hypothroidism.

Hope I have answered your query . If any further queries are there I would love to help.

Regards
Dr.Deepika Patil
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Deepika Patil (18 hours later)
Thank you Dr.

My doctor had prescribed - Thyrox-25 (Thyroxine Sodium Tablets IP). Is it one and same like what you had prescribed(i.e., levothyroxine) ?

Also, is it possible to tell me, how this deficiency happens ? B'cas, all online research by me informs the only reason - Poor Iodine Intake. If I know, whether this relates to any of my life style, habits... it will be better to tune my life style accordingly.

doctor
Answered by Dr. Deepika Patil (39 minutes later)
Brief Answer:
it is same

Detailed Answer:
Hi Sir,

Thyrox is same as levothyroxin. Levothyroxin is content. Thyrox is trade name. Both are same. Continue it.

You need to get investigated further as there are many causes for thyroid deficiency like
-iodine deficiency most common
-pituitary disease
-medications
-radiation to neck
-autoimmune diseases

For iodine deficiency take iodinised salt more, kelp(sea weed) , boiled egg, milk etc. This will help in maintaining body iodne content.

Hope I have answered your query . If any further queries are there I would love to help.

Regards
Dr.Deepika Patil
Above answer was peer-reviewed by : Dr. Ashwin Bhandari
doctor
default
Follow up: Dr. Deepika Patil (24 hours later)
Dear Mam

Is this perennial one or curable shortly ?

Because, this is the 1st time Iam facing a long course of medication of 90 days.

On the basis of your info, hope, I might have been affected by radiation, which was done to diagnose Cervical Spine Prolapse. From then I was doing neck exercise to keep my cervical spine intact. Iam affected by prolapse @ C5 & C6 levels. But I couldn't feel anything now adverse of this prolapse.

Whether this had any impact on Pituitary Gland functions or vice versa ?
Iam unable to upload my reports.

Please, you can get it from this link - http://223.30.130.171/labresults/

User ID - 545383
PW - 0000
doctor
Answered by Dr. Deepika Patil (4 hours later)
Brief Answer:
cervical prolapse doesn't cause

Detailed Answer:
Hi Sir,

Whether it is curable or not depends on exact cause and also your body response to the treatment. If there is temporary damage to thyroid gland then it is curable .

By getting once or twice Ct or mri of neck is unlikely to cause hypothroidism. It will be less dose exposure.

Cervical prolapse doesn't cause pituitary disease nor vice versa.

I went through your all reports. In that mild dearrangement is there in liver function and high blood and urine sugar levels. Rest of the reports are normal.

Hope I have answered your query . If any further queries are there I would love to help.

Regards
Dr.Deepika Patil

Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
default
Follow up: Dr. Deepika Patil (20 hours later)
Dear Madam

Iam feeling a mild pain at my low abdomen(right side), which is the reason I had went on for all these checks. You had also indicated an mild de-arrangement of liver function. Is these are co-related ? Is this an physical damage or biological issue ?

My CT Scan of abdomen has not reported anything adverse.

Along with Thyrox-25, Iam also prescribed with Glucobay-25, which is being consumed along with food at Morning & Noon - 1/2 tablets.

Iam interested in jogging/running/cycling. Also I do some exercise to keep my tummy intact. Do any of these affect my medication ?
doctor
Answered by Dr. Deepika Patil (52 minutes later)
Brief Answer:
continue excercise

Detailed Answer:
Hi,

That pain in right side may be due to mild irritation leading to contraction of bowel and cause pain. It is normal phenomenon seen in some . If ct scan is normal means everything will be normal so don't worry.

There is mild dearrangement in liver parameters. It is biological don't worry not permanent. It could be due to excercise(not harmful) or alcohol. This is not co-related to pain . If some liver problem was there then pain occurs in right upper part and it will be seen in ct scan. If you take alcohol then please stop. After 3 months repeat the liver function test. If it is same or reduced no problem. If increased then treatment should be started.

Continue excercise as it will help in maintaining sugar levels. It won't affect your medications. The tummy excercise what you are doing shouldn't be done immediately after taking tablet or food. Before taking you may do excercise.

Hope I have answered your query . If any further queries are there I would love to help.

Regards
Dr.Deepika Patil
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Deepika Patil (33 hours later)
Thank You Dr.

I had few final questions.

Iam feeling pain at right part of my brain(head) at various parts, just like needle punches, especially during morning hours after wake-up and sometimes during day time.

Iam a Chartered Accountant, working as Internal Auditor and Taxation head. I use to spend all my days on Laptop and a kind of stressful job too. Do these practice has any impact on health matters ?

Iam 163 CM Height and weighing 77.50 Kgs. I do understand being overweight, will engage in exercise as said in last email. Daily at 10.30 AM - 11.00 AM, I felt drousy and sleepy mood, losing concentration also. How to avoid these ?

Regd. alcohol consumption, I use to take 1 quarter (160 ml to 200 ml), once in a month, during friends meet. Then nothing during the rest of the month ? These little bit of alcohol affects as you said ?
doctor
Answered by Dr. Deepika Patil (9 hours later)
Brief Answer:
alcohol at that dose less likely to affect

Detailed Answer:
Hi Sir,

Headache and your other symptoms could be due to stress and continous working infront of laptop. Even low thyroid level also cause headache and drowziness and loss of concentration.

Once thyroid problem is controlled symptoms may reduce. Also avoid taking stress and while working long time on laptop then take inbetween 5 mins break for eye relaxation. Working too much on laptop and taking stress affects health.

Continue your weight lose programme. Also as thyroid levels become normal weight also will reduce to some extent.

This much alcohol is unlikely to affect too much .

Hope I have answered your query . If any further queries are there I would love to help.


Regards
Dr.Deepika Patil
Above answer was peer-reviewed by : Dr. Ashwin Bhandari
doctor
Answered by
Dr.
Dr. Deepika Patil

General Surgeon

Practicing since :2008

Answered : 745 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Suggest Medication For TSH Level Of 8.31

Brief Answer: needs to take levothyroxin Detailed Answer: Hi Sir, Welcome to HealthcareMagic . Your tsh is high means you are suffering from hypothroidism I.e low thyroid hormone in body. Before starting treatment you need to get free T3 and T4 levels done . Which will support the diagnosis of hypothroidism and also guide in adjusting dose. You need to consult your doctor as levothyroxin is prescription drug. Initially started at average dose according to T3 and T4 values and later titered as per your response . Also to find out cause of hypothroidism. Hope I have answered your query . If any further queries are there I would love to help. Regards Dr.Deepika Patil